Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 1, 2000, 5:07 PM CST for McDonald County, Newton County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 2000, 5:07 PM CST (23:07 UTC)
- Expired
- Nov 1, 2000, 5:45 PM CST
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 012308 SVRSGF MOC119-145-012345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CST WED NOV 1 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI * UNTIL 545 PM CST * AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ANDERSON...OR 13 MILES NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOODMAN BY 520 PM CST. NEOSHO BY 525 PM CST. THE TOWN OF TIFF CITY IS ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3669 9475 3656 9459 3678 9410 3704 9435 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:00 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 1, 2:00 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST WED NOV 1 2000 MAIN FOCUS THIS PACKAGE WILL BE WITH PRECIPITATION CHANCES AND POTENTIAL FOR SEVERE WEATHER. 18Z SURFACE ANALYSIS HAS COLD FRONT ANALYZED ACROSS CENTRAL NEBRASKA THROUGH WESTERN KANSAS. DRYLINE/PRE FRONTAL TROF LOCATED ACROSS CENTRAL KANSAS WITH RADARS SHOWING LINE OF CONVECTION STRETCHING FROM SW IOWA THROUGH EASTERN KS AND INTO CENTRAL OK. SFC DEW POINT TONGUE ACROSS EASTERN OK AND EASTERN KS...WITH DEW POINTS IN THE MID 60S. MAIN UPPER LEVEL SUPPORT HAS LIFTED WELL TO THE NORTH AND WEST OF THE CWA IN THE NORTHERN PLAINS...IN FACT HAS LIFTED FASTER THAN MODELS WERE INDICATING YESTERDAY. WINDS HAVE BEHAVED AND REMAINED BELOW CRITERIA FOR WIND ADVISORY. MODELS FAIRLY SIMILAR WITH TIMING OF COLD FRONT THURSDAY MORNING... AND KEEP MOST OF PRECIPITATION ALONG AND AHEAD OF FRONT. BEST LIFT AND HIGHEST POPS WILL OCCUR TONIGHT AND THURSDAY MORNING AHEAD OF FRONT. DIFFERENCES EXIST ON FRIDAY WHEN AVN/NGM WANT TO BRING MOISTURE AND HIGH POPS IN ACROSS SOUTHERN MISSOURI...WHILE ETA KEEPS THINGS WELL TO THE SOUTH. BELIEVE THE SOLUTION MAY BE SOMEWHERE IN BETWEEN...AND WILL KEEP POPS IN FOR SE 1/3 OF CWA... BUT WILL LOWER SIGNIFICANTLY FROM FAN/MAV NUMBERS. MRF HAS FLIP-FLOPPED AGAIN AND NOW DOES NOT HAVE INVERTED SURFACE/850 TROF ACROSS S MO. SATURDAY NOW LOOKS TO BE DRY WITH NEXT SYSTEM LIFTING OUT OF THE SW SUNDAY NIGHT INTO MONDAY. WILL REMOVE POPS FROM SATURDAY AND INTRODUCE POPS FOR MONDAY. COLD POOL OF AIR LOOKS TO MOVE IN BEHIND FRONT FOR MONDAY NIGHT INTO TUESDAY. MEX/FMR NUMBERS DIFFER SIGNIFICANTLY FOR TUESDAY HIGHS. ...PRELIMINARY CCF NUMBERS FOR COORDINATION PURPOSES... FCSTID = 5 SGF 56 68 43 58 / 80 30 10 20 JLN 58 68 44 60 / 80 10 10 20 UNO 57 67 46 58 / 70 40 20 30 VIH 57 66 40 57 / 70 30 10 20 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, Nov 1, 1:00 PM CST, 4 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED NOV 1 2000 ...NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT... A STRONG STORM SYSTEM CONTINUES TO LIFT NORTHWARD INTO THE NORTHERN PLAINS EARLY THIS AFTERNOON. A COLD FRONT WAS LOCATED ACROSS THE CENTRAL PLAINS WITH A LINE OF STRONG THUNDERSTORMS OCCURRING AHEAD OF THE FRONT. WINDY CONDITIONS WERE OCCURRING AHEAD OF THIS STORM SYSTEM ACROSS THE OZARKS. AS THE FRONT APPROACHES THE AREA...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE OZARKS TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WIND THE MAIN HAZARDOUS WEATHER THREAT. MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...AND SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. .OUTLOOK FOR THURSDAY THROUGH MONDAY... THE COLD FRONT WILL PUSH THROUGH ON THURSDAY WITH SHOWERS AND THUNDERSTORMS GENDING FROM WEST TO EAST AS THE FRONT PUSHES THROUGH. THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE LATE SUNDAY INTO MONDAY AS THE NEXT STORM SYSTEM MOVES INTO THE AREA. LINDENBERG
Special weather statement, Nov 1, 3:35 PM CST, 1 hour 32 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CST WED NOV 1 2000 ...STRONG TO SEVERE STORMS POSSIBLE TONIGHT... A STRONG STORM SYSTEM CONTINUES TO LIFT NORTHWARD INTO THE NORTHERN PLAINS EARLY THIS AFTERNOON. A COLD FRONT WAS LOCATED ACROSS THE CENTRAL PLAINS WITH A LINE OF STRONG THUNDERSTORMS OCCURRING AHEAD OF THE FRONT. WINDY CONDITIONS WERE OCCURRING AHEAD OF THIS STORM SYSTEM ACROSS THE OZARKS. AS THE FRONT APPROACHES THE AREA...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE OZARKS TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WIND THE MAIN HAZARDOUS WEATHER THREAT. MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...AND SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. .OUTLOOK FOR THURSDAY THROUGH MONDAY... THE COLD FRONT WILL PUSH THROUGH ON THURSDAY WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST AS THE FRONT PUSHES THROUGH. THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE LATE SUNDAY INTO MONDAY AS THE NEXT STORM SYSTEM MOVES INTO THE AREA. LINDENBERG
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.